SIGN UP

Hi Looking For Advice For Mil, She Fell Back In October And Ended Up In Hospital With A Punctured Lunch

Avatar Image
alinic | 20:32 Sun 21st Feb 2021 | Body & Soul
6 Answers
She was in for about two weeks, had a chest drain in. she is 89 normally fit and well sees cardiology about once a year as there is a valve not working proper, won't have ok but she does keep rather well. The problem she has the now is a cough that has went on for at least 4 months, been to the doctors(tho only once as it near impossible to get appointment! Not for the want of trying! She has had a chest X-Ray which is clear, she has terrible pain in her shoulders (don't know if it's connected) doctor has now given her more water tablets which don't seem to help, he said it could be her meds she's on a few nortriptyline,gabapentin,theiCal-D3, simvastain, bendroflumethiazide,clopidogrel,ramipril. She's had hip replacements over the years and a broken back at one point! She does well but feel that we are getting now where with the doctors. Any help would be much appreciated. Regards Ali.

Answers

1 to 6 of 6rss feed

Best Answer

No best answer has yet been selected by alinic. Once a best answer has been selected, it will be shown here.

For more on marking an answer as the "Best Answer", please visit our FAQ.
If the shoulder pain has come on as the cough has progressed then I would mention that to the GP as a new development.
You don't know me alinic so I'll point out that my avatar is purely fancy dress.


I hope you get Mum sorted, difficult times.
The chest X-ray is normal which rules out any complications from her punctured lung, although the paining the shoulders is a worrying development which as mamya said, should be reported to the GP which might indicate a leak of air from her lungs.
I would repeat the chest X-ray.
Given that being normal, I agree with your GP that her medication is the culprit, probably the Ramipril.
Question Author
Thank you both for replying, hubby is going to phone to tomorrow will delay all this to him, yes sqad I thought meds too for cough, will keep you posted on how thisgoes, but thank you for taking the time to give your answer. Very much appreciated. Last time I was on here you where a little poorly sqad? Hope this finds you in better health. Regards Ali. X
alinic...old age....no big deal.
If your mum has had the cough since being put on the Ramipril that could definitely be the culprit, as it is a common side effect and I know of at least 3 people who had to come off because of the cough, which is quite a strong one.

1 to 6 of 6rss feed

Do you know the answer?

Hi Looking For Advice For Mil, She Fell Back In October And Ended Up In Hospital With A Punctured Lunch

Answer Question >>

Related Questions

Sorry, we can't find any related questions. Try using the search bar at the top of the page to search for some keywords, or choose a topic and submit your own question.